MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP; 5CC COUDE CATHTETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP; 5CC COUDE CATHTETER
Model Number 0168L12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that when the package was opened, it was noted that the catheter's tip was missing and was never inserted into the patient.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing-related.A photo of the catheter sample was submitted.The photo of the device shows the tip missing.No other visual defects can be seen in photo.The root cause of this failure is operator error in placing the catheter too far away from the marked line on the belt during the bagging process due to which the tip got cut off, resulting in an unusable device and replacement of device.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: " visually inspect the product for any imperfections or surface deterioration prior to use.".
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Common Device Name
5CC COUDE CATHTETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9161906
Report Number1018233-2019-06254
Device Sequence Number11302008
Product Code EZC
UDI-Device Identifier00801741017803
UDI-Public(01)00801741017803
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number0168L12
Device Catalogue Number0168L12
Device Lot NumberNGDS1628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1